Planar Random Networks with Flexible Fibers

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
School of Science | A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
1994
Major/Subject
Mcode
Degree programme
Language
en
Pages
3475-3478
Series
Physical Review Letters, Volume 73, Issue 25
Abstract
The transition in random fiber networks from two-dimensional to asymptotically three-dimensional planar structure with increasing coverage c¯ (mean fiber length per unit area) is studied with a deposition model. Network geometry depends on the scale-free product of fiber length and c¯ at low c¯, and on another scale-free product of flexibility and the width-to-thickness ratio of fibers at high c¯. The structure becomes three-dimensional or decouples from the substrate faster when fibers are stiffer. Roughness of the free surface decreases with increasing fiber flexibility.
Description
Keywords
paper structure, fibers, random networks
Other note
Citation
Niskanen, K. J. & Alava, Mikko J. 1994. Planar Random Networks with Flexible Fibers. Physical Review Letters. Volume 73, Issue 25. 3475-3478. ISSN 0031-9007 (printed). DOI: 10.1103/physrevlett.73.3475.